MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN MAR LIP LNR 28IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN MAR LIP LNR 28IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121928248
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Not Applicable (3189)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision total hip replacement, (b)(6) surgical centre (b)(6) 2018.Patient presented after 6 weeks of discomfort with an audible squeak coming from her hip replacement.Upon dissection down to the joint replacement the polyethylene liner was found to be fractured into multiple pieces and the ceramic head showed signs of wear on the lip of the cup insitu.The head and liner components were removed and the integrity of the cup was inspected.The joint replacement was then re-trialled and new components were implanted leaving the primary stem and pinnacle cup insitu.Female patient dob: (b)(6).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the acetabular liner does find evidence to support the reported disassociation event.Product error / contribution to the event is not identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN MAR LIP LNR 28IDX48OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7446305
Report Number1818910-2018-57880
Device Sequence Number13966183
Product Code LPH
UDI-Device Identifier10603295013600
UDI-Public10603295013600
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121928248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/16/2018
12/03/2018
12/11/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date06/01/2018
12/12/2018
12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR